Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 7, 2016, 11:36 PM MDT for Teller County, Colorado. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 11:36 PM MDT (05:36 UTC)
- Expired
- Aug 8, 2016, 1:00 AM MDT
- In force
- 84 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 100 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 5.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2517 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WWUS85 KPUB 080536
SPSPUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1136 PM MDT SUN AUG 7 2016
COZ076-077-081>083-085-080700-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
1136 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT...TELLER
AND WEST CENTRAL EL PASO COUNTIES UNTIL 100 AM MDT...
AT 1135 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS 8 MILES SOUTHEAST OF GUFFEY...OR 32 MILES WEST OF
COLORADO SPRINGS... MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL...VERY HEAVY RAINFALL AND WIND GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANITOU SPRINGS...CRIPPLE CREEK...GREEN MOUNTAIN FALLS...VICTOR...
PIKES PEAK...CHIPITA PARK...CASCADE AND DIVIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3887 10491 3852 10532 3867 10554 3870 10552
3870 10533 3891 10533 3905 10520
TIME...MOT...LOC 0535Z 219DEG 9KT 3868 10540
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:17 PM MDT, 19 minutes earlier.
Area forecast discussion, Aug 7, 11:17 PM MDT, 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1117 PM MDT SUN AUG 7 2016 .UPDATE... Issued at 1107 PM MDT Sun Aug 7 2016 Radar loop suggests weak upper wave pushing eastward over the eastern mountains and into the I-25 corridor, with isolated strong storms finally developing in the very unstable air mass along and east of the mountains. HRRR suggests activity ends 07z-08z, though with surface CAPEs still in the 1000-2000 J/KG range (dewpoints in the 60s back to I25, KPUB dewpoint 65F at 05z), wouldn't be too surprised if a few outflow driven storms persist through the night on the plains, especially along and north of the Arkansas River. && .SHORT TERM...(This evening through Monday) Issued at 251 PM MDT Sun Aug 7 2016 ...Potential for locally heavy rainfall continues... Current water vapor imagery and upper air analysis is indicating drier air, embedded within generally weak west to southwest flow aloft, is moving across the Desert Southwest and into western Colorado, as an upper trough digging across the West Coast is pushing upper level high pressure across southern Rockies and into the southern High Plains. Current radar imagery has isolated to scattered storms popping over and near the higher terrain, with the best coverage across the eastern mountains at this time. Tonight and Monday...Drier west to southwest flow aloft continues to slowly move across the region as the West Coast upper trough moves across the northern Great Basin. Despite the drier air working into the region, there remains enough residual moisture across the region, to work with late summer solar heating, to support isolated to scattered diurnal showers and thunderstorms across the area, with the most numerous storms expected over and near the higher terrain. With ample low level moisture in place, especially over the eastern plains, along with weak steering flow aloft, can not rule out storms producing locally heavy rainfall owning to the potential for localized flash flooding, especially if storms develop or move over area burn scars, urban areas or areas which have previously had heavy rain over the past few days. Storms which can develop across the eastern plains tonight may also produce strong and gusty outflow winds along with generally small hail. Will likely see low clouds and patchy fog across the far se plains once again overnight, with over night lows at or slightly above seasonal averages. With less convective activity tomorrow, highs at to slightly warmer than today are expected across the area. .LONG TERM...(Monday night through Sunday) Issued at 251 PM MDT Sun Aug 7 2016 A more typical pattern of daily afternoon and evening showers and thunderstorms will evolve through Tuesday night with thunderstorms tied to the mountains during the afternoon before spreading eastward onto the plains during the late afternoon and evening hours. Activity looks to wind down more quickly across the plains both Monday night and Tuesday night. Dew points start to fall off across the mountains and adjacent plains, and temperatures should heat up once again. Isolated stronger storms will still be capable of producing locally heavy rainfall, and with many areas having received raA more typical pattern of daily afternoon and evening showers and thunderstorms will evolve through Tuesday night with thunderstorms tied to the mountains during the afternoon before spreading eastward onto the plains during the late afternoon and evening hours. Activity looks to wind down more quickly across the plains both Monday night and Tuesday night. Dew points start to fall off across the mountains and adjacent plains, and temperatures should heat up once again. Isolated stronger storms will still be capable of producing locally heavy rainfall, and with many areas having received rainfall lately, flash flooding will continue to be a concern. But this threat should be more localized. As is typical, urban areas and burn scars will be most vulnerable during this period. Tropical moisture associated with the remains of Earl, now Tropical Depression Eleven-E, gets entrained in southerly flow aloft and advected into western portions of the area on Wednesday. This influx of monsoon moisture along with weak embedded disturbances should bring another upswing in thunderstorms to the mountain areas with the threat for locally heavy rain and flash flooding on the increase. Precipitable waters out west increase from around .50 projected on Tuesday to up to .75 to 1.0 on Wednesday which would be around 150% of normal once again. Eastern areas will see more isolated activity as low level moisture will be a bit more lacking. A fairly strong upper trof moves across the region Thursday which will provide the focus for another round of fairly widespread thunderstorms district wide. This will also send a front through the southeast plains Thursday night and possibly keep thunderstorms going through the night and even into Friday morning. With the passage of the trof on Friday, monsoon moisture gets shoved off to the southeast. However, the forecast area now comes under more northwest flow aloft. Sfc winds swing around from the east across the plains and deep layer shears increase to around 40 kts. However latest GFS is drying out sfc dew points across southeast CO...putting the low level theta-e axis across eastern NM through next weekend. ECMWF is a little moister thus a little more promising for thunderstorms across the southeast plains. Conceptually deep layer shears will increase sufficiently for a severe thunderstorm potential on Friday...however there is some uncertainty on how much CAPE will be present. Shears then weaken again for Saturday and Sunday as the western U.S. upper ridge shifts eastward over the area. Lots of these details could change and future forecast refinements will be necessary. For now grids will carry the more climatological pattern for Friday through the weekend...with greatest potential for thunderstorms shifting into the southeast mountains and adjacent plains for Friday and Saturday. -KTinfall lately, flash flooding will continue to be a concern. But this threat should be more localized. As is typical, urban areas and burn scars will be most vulnerable during this period. Tropical moisture associated with the remains of Earl, now Tropical Depression Eleven-E, gets entrained in southerly flow aloft and advected into western portions of the area on Wednesday. This influx of monsoon moisture along with weak embedded disturbances should bring another upswing in thunderstorms to the mountain areas with the threat for locally heavy rain and flash flooding on the increase. Precipitable waters out west increase from around .50 projected on Tuesday to up to .75 to 1.0 on Wednesday which would be around 150% of normal once again. Eastern areas will see more isolated activity as low level moisture will be a bit more lacking. A fairly strong upper trof moves across the region Thursday which will provide the focus for another round of fairly widespread thunderstorms district wide. This will also send a front through the southeast plains Thursday night and possibly keep thunderstorms going through the night and even into Friday morning. With the passage of the trof on Friday, monsoon moisture gets shoved off to the southeast. However, the forecast area now comes under more northwest flow aloft. Sfc winds swing around from the east across the plains and deep layer shears increase to around 40 kts. However latest GFS is drying out sfc dew points across southeast CO...putting the low level theta-e axis across eastern NM through next weekend. ECMWF is a little moister thus a little more promising for thunderstorms across the southeast plains. Conceptually deep layer shears will increase sufficiently for a severe thunderstorm potential on Friday...however there is some uncertainty on how much CAPE will be present. Shears then weaken again for Saturday and Sunday as the western U.S. upper ridge shifts eastward over the area. Lots of these details could change and future forecast refinements will be necessary. For now grids will carry the more climatological pattern for Friday through the weekend...with greatest potential for thunderstorms shifting into the southeast mountains and adjacent plains for Friday and Saturday. -KT && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1107 PM MDT Sun Aug 7 2016 Isolated tsra possible through 07z or so around KCOS as air mass east of the mountains has remained very unstable through the evening. Will keep storms out of KPUB for now, but will monitor convective developments the next few hours. Have also seen some areas of IFR stratus develop just northeast of KCOS, and may need to include a least a brief period of lower cigs in the TAF once storms diminish. Lower chances of tsra on Mon as air mass dries out, but will include a vcts at KALS and KCOS as a few mountain storms may move across lower elevations late in the afternoon. && .PUB Watches/Warnings/Advisories... NONE. && UPDATE...PETERSEN SHORT TERM...MW LONG TERM...KT AVIATION...PETERSEN
Hazardous weather outlook, Aug 7, 11:46 AM MDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1146 AM MDT SUN AUG 7 2016 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1146 AM MDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THIS MORNINGS WATER VAPOR IMAGERY IS INDICATING DRIER AIR STARTING TO MOVE INTO WESTERN COLORADO, WITH THE BULK OF THE MONSOONAL MOISTURE PLUME SHIFTING EAST ACROSS FAR EASTERN COLORADO AND INTO THE HIGH PLAINS. THERE, HOWEVER, REMAINS ENOUGH RESIDUAL MOISTURE TO WORK WITH LATE SUMMER SUNSHINE, TO SUPPORT SCATTERED AFTERNOON AND EVENING STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO, WITH THE MOST NUMEROUS STORMS EXPECTED OVER AND NEAR THE HIGHER TERRAIN. LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE TODAY, WITH AREAS MOST SUSCEPTIBLE TO FLASH FLOODING REMAINING NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH HAVE RECEIVED HEAVY RAIN OVER THE LAST SEVERAL DAYS. IN ADDITION, ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME STRONG, PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH HAIL UP TO THE SIZE OF DIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND SPOTTY HEAVY RAIN. WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WILL INCREASE OVER THE REGION...BEGINNING OVER THE MOUNTAINS ON WEDNESDAY AND THEN SPREADING EASTWARD ACROSS THE PLAINS THURSDAY AND FRIDAY. PRIMARY STORM THREATS WILL STILL INCLUDE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH BUT THEY WILL ALSO BE EXPANDED TO INCLUDE LOCALLY RAIN AND FLASH FLOODING. ON SATURDAY...UPPER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION AGAIN WITH MOST THUNDERSTORM ACTIVITY RETREATING TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT. 23/23
In the hours before
Special weather statement, Aug 7, 5:58 PM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 558 PM MDT SUN AUG 7 2016 COZ060-061-064>066-069-072-080130- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO- LA GARITA MOUNTAINS ABOVE 10000 FT CO- 558 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAFFEE AND NORTHWESTERN SAGUACHE COUNTIES UNTIL 730 PM MDT... AT 555 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG THUNDERSTORMS 15 MILES TO THE WEST OF NORTH PASS AND ALSO NEAR SARGENTS...OR 29 MILES SOUTHEAST OF GUNNISON...MOVING EAST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SAGUACHE...BONANZA...SARGENTS AND NORTH PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3843 10700 3842 10608 3802 10609 3803 10700 TIME...MOT...LOC 2355Z 264DEG 6KT 3831 10646
Special weather statement, Aug 7, 7:28 PM MDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SUN AUG 7 2016
COZ060-064>066-069-072-073-080300-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
728 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAGUACHE COUNTY UNTIL 900
PM MDT...
AT 726 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTHEAST OF NORTH PASS...OR 43 MILES SOUTHEAST OF GUNNISON...
MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SAGUACHE...CRESTONE...MOFFAT...BONANZA...SARGENTS...CRESTONE PEAK AND
VILLA GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3793 10655 3841 10657 3841 10599 3816 10570
3791 10555
TIME...MOT...LOC 0126Z 270DEG 17KT 3807 10640Special weather statement, Aug 7, 10:30 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1030 PM MDT SUN AUG 7 2016 COZ081-084-085-080530- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- 1030 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL 1130 PM MDT... AT 1029 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM OVER SOUTHWESTERN COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...FOUNTAIN...MANITOU SPRINGS...SECURITY... FORT CARSON...CIMARRON HILLS...SECURITY-WIDEFIELD... STRATMOOR AND PETERSON AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3870 10478 3884 10493 3902 10472 3881 10451 TIME...MOT...LOC 0429Z 231DEG 4KT 3882 10479
Local storm report, Aug 7, 11:00 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1100 PM MDT SUN AUG 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 5 W FALCON 38.93N 104.72W
08/07/2016 E1.00 INCH EL PASO CO AMATEUR RADIO
DUBLIN AND POWERS.
&&
NWS PUEBLO CO
IRIS SYSTEMSpecial weather statement, Aug 7, 11:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1136 PM MDT SUN AUG 7 2016
COZ076-077-081>083-085-080700-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO-
PIKES PEAK ABOVE 11000 FT CO-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
1136 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FREMONT...TELLER
AND WEST CENTRAL EL PASO COUNTIES UNTIL 100 AM MDT...
AT 1135 PM MDT...DOPPLER RADAR WAS TRACKING DEVELOPING STRONG
THUNDERSTORMS 8 MILES SOUTHEAST OF GUFFEY...OR 32 MILES WEST OF
COLORADO SPRINGS... MOVING NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL...VERY HEAVY RAINFALL AND WIND GUSTS OF 50 TO 55
MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MANITOU SPRINGS...CRIPPLE CREEK...GREEN MOUNTAIN FALLS...VICTOR...
PIKES PEAK...CHIPITA PARK...CASCADE AND DIVIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3887 10491 3852 10532 3867 10554 3870 10552
3870 10533 3891 10533 3905 10520
TIME...MOT...LOC 0535Z 219DEG 9KT 3868 10540The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:28 PM MDT | Special Weather Statement | PUB | Saguache | 92 min |
| Aug 7, 10:30 PM MDT | Special Weather Statement | PUB | El Paso | 60 min |
| Aug 7, 10:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Aug 7, 11:20 PM MDT | Flash Flood Warning | PUB | El Paso, Fremont, Teller | 3 hr |
| Aug 7, 11:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 48 min |
| Aug 8, 1:22 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
| Aug 8, 1:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Aug 8, 1:49 PM MDT | Flash Flood Warning | PUB | Huerfano | 116 min |
| Aug 8, 2:04 PM MDT | Special Weather Statement | PUB | Fremont | 41 min |
| Aug 8, 2:13 PM MDT | Special Weather Statement | PUB | Saguache | 47 min |
| Aug 8, 2:41 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| Aug 8, 2:54 PM MDT | Special Weather Statement | PUB | Fremont | 36 min |
| Aug 8, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 42 min |
| Aug 8, 3:29 PM MDT | Areal Flood Advisory | PUB | Chaffee, Fremont | 3 hr |
| Aug 8, 3:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Aug 8, 3:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| Aug 8, 3:57 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 8, 4:55 PM MDT | Special Weather Statement | PUB | Pueblo | 50 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.